Thunderstorm Wind, Hamilton
- When
- June 19, 4:30 PM CST
- Where
- Hamilton County, 17 mi N of Syracuse
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.233, -101.750
6 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 19, 2:40 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED JUN 19 2002 DAYS 1-2... FORECAST CHALLENGE WILL BE THE WIND ADVISORY EARLY TONIGHT, CHANCES FOR THUNDERSTORMS IN THE WEST AND NORTH TONIGHT AND THURSDAY NIGHT, AND TEMPERATURES THROUGH THE NEXT FEW PERIODS. FRONTAL BOUNDARY HAS SHIFTED SOUTH TO A LOCATION FROM NEAR KGLD TO KLAA THIS AFTERNOON. WATER VAPOR IMAGERY AND PROFILERS WERE INDICATING A WEAK SHORTWAVE TROUGH LOCATED OVER EASTERN COLORADO AND THIS ALONG WITH SURFACE CONVERGENCE ALONG THE FRONT AND LOW PRESSURE TROUGH TO THE SOUTH WAS HELPING TO FIRE A FEW THUNDERSTORMS OVER SOUTHEAST COLORADO. THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN COVERAGE ALONG THE FRONT LATE THIS AFTERNOON AND EVENING. MESOETA 700 MB TEMP FORECAST INDICATING THAT THE MID LEVEL WARM LAYER WILL GET SHUNTED OFF TO THE EAST THIS EVENING. AS THE COLO VORT MAX MOVES TO THE EAST AND NORTHEAST, EXPECT TO SEE THUNDERSTORMS ORGANIZE INTO A POSSIBLE MCS THAT SHOULD TRACK OUT TO THE EAST INTO AN AREA OF BETTER LOW LEVEL MOIST INFLOW OVER CENTRAL KANSAS TONIGHT. HOW FAR SOUTH THIS MCS WOULD GO IS THE QUESTION. FOR NOW WILL CONTINUE WITH A 40 PERCENT CHANCE FOR STORMS GENERALLY ALONG AND NORTH OF HIGHWAY 96. DEPENDING ON HOW ORGANIZED THE STORMS GET, AN OUTFLOW BOUNDARY WILL LIKELY GET PUSHED SOUTH INTO THE CENTRAL PART OF THE CWA LATER TONIGHT. THIS BOUNDARY WILL LIKELY STILL BE AROUND SOMEWHERE OVER THE NORTHERN OR CENTRAL PART OF THE CWA ON THURSDAY AND COULD BE THE FOCUS FOR MORE SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY EVENING. WINDS ARE STILL AOA ADVISORY CRITERIA THIS AFTERNOON AND WILL CONTINUE THE ADVISORY UNTIL 02Z OR NEAR SUNSET. SHOULD SEE AN 8 TO 10 DEGREE TEMPERATURE RANGE FROM NORTH TO SOUTH ACROSS THE CWA ON THURSDAY. THIS LOOKS GOOD BUT MARGIN FOR ERROR IS GREATER IN AREAS WHERE THE OUTFLOW BOUNDARY WILL BE NEAR. WILL CONTINUE WITH CURRENT FORECAST OF MID 80S IN THE NORTH AND LOW 90S IN THE SOUTH. DAYS 3-7... FORECAST DIFFICULTIES REMAIN SIMILAR TO YESTERDAY. MODELS CONTINUE TO STRUGGLE WITH DETAILS OF THE STRENGTHENING PACIFIC WESTERLIES, AS EARLY AS FRIDAY NIGHT. WESTERN CONUS TROF MOVES NORTHEAST OVER TOP OF UPPER RIDGE WITH STRONGER ENERGY MAKING ITS WAY OUT OF THE EASTERN PACIFIC AND INTO THE NORTHWESTERN CONUS. IF THE AVN/GFS IS CORRECT, A WEAK BOUNDARY MAY SINK SOUTH INTO THE CWA LATE SUNDAY AND PROVIDE ENOUGH FOCUS FOR THUNDERSTORMS. OTHER MODELS MINOR THE WAVE AS THE WESTERN ENERGY MOVES ASHORE AND THREATEN TO BRING A BOUNDARY SOUTH OUT OF THE NORTHERN PLAINS AS THE RIDGE BUILDS WEST TOWARD MIDWEEK. CONFIDENCE IN ANY PARTICULAR SOLUTION IS LOW, AND AS YESTERDAYS SHIFT NOTED, PLENTY OF LOW LEVEL INSTABILITY WILL BE IN PLACE AND WITH WEAK SOUTHERN BRANCH DISTURBANCES POSSIBLY CROSSING OVERHEAD, IT WILL BE HARD TO RULE OUT THUNDERSTORMS ALMOST ANY PERIOD. THUS FOR CONTINUITYS SAKE WILL LEAVE PRECIPITATION CHANCES FOR SUNDAY AND MONDAY AND KEEP TUESDAY AND WEDNESDAY DRY. TEMPERATURES WILL LIKELY BE VERY WARM THROUGHOUT THE PERIOD UNDER THE UPPER RIDGE BUT WILL CONTINUE TO MENTION A LITTLE COOLING FOR SUNDAY AND MONDAY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 67 92 66 93 / 10 0 20 0 GCK 65 88 63 91 / 20 0 20 0 EHA 66 191 65 94 / 10 0 10 0 LBL 68 92 67 93 / 10 0 10 0 HYS 63 86 65 90 / 40 0 30 0 P28 70 91 70 93 / 0 0 0 0 .DDC...NONE. GERARD/POAGE
KSZ030-031-043>046-061>066-074>081-084>090-200600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1159 AM CDT WED JUN 19 2002 STORM SPOTTERS MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT NORTH AND WEST OF A LINE FROM SYRACUSE TO SCOTT CITY AND RUSH CENTER. A COOL FRONT NOW MOVING INTO THE NORTHWEST CORNER OF KANSAS WILL MOVE A LITTLE FARTHER SOUTH AND EAST DURING THE AFTERNOON HOURS AND SHOULD BE LOCATED FROM COLBY THROUGH TRIBUNE AND LAMAR COLORADO BY THIS EVENING. THIS FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER ABOUT 4 PM CDT. THE MAIN SEVERE WEATHER HAZARD WITH STORMS LATE THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND STRONG WINDS. THE POSSIBILITY EXISTS FOR THUNDERSTORMS TO BECOME MORE ORGANIZED OVER NORTHWEST KANSAS AS THE EVENING CONTINUES AND MOVE EAST INTO NORTH CENTRAL KANSAS OVERNIGHT. THIS AREA OF STORMS COULD EXTEND AS FAR SOUTH AS HIGHWAY 96 FROM SCOTT CITY THROUGH RUSH CENTER. LOCALLY HEAVY RAIN COULD RESULT FROM THESE STORMS. GUSTY SOUTH WINDS AT 25 TO 35 MPH WILL ALSO PERSIST THROUGH EARLY EVENING ACROSS CENTRAL AND SOUTHWEST KANSAS. THE WIND, COMBINED WITH HOT AND DRY CONDITIONS WILL CAUSE AN EXTREME FIRE DANGER. PLEASE REFRAIN FROM ANY OUTDOOR BURNING. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC && GERARD
The Goodland radar (KGLD), 126 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
6 hail, 5 thunderstorm wind. Local standard time, as filed.
Damage was done to farm buildings and windows were broken out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305123, 5305124, 5305125, 5305126, 5305127, 5305128, 5305129, 5305130, 5305131, 5305132, 5305133.